Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 3:10 AM CDT for Lee County, Pontotoc County, Mississippi; Henry County, Tennessee. It was in force for 61 days. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 3:10 AM CDT (08:10 UTC)
- Expired
- May 25, 2011, 10:00 PM CDT
- In force
- 61 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, MS, Pontotoc County, MS, Henry County, TN
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:28 PM CDT | HAIL 0.5 | 2 N Tupelo, MS | 1/2 INCH HAIL COVERED GROUND ALONG THE NATCHEZ TRACE PARKWAY MILE MARKER 278 IN NORTHERN LEE COUNTY |
| Mar 27, 11:46 PM CDT | HAIL 1.25 | Tupelo, MS | |
| Mar 28, 1:05 AM CDT | HAIL 1 | 1 N Tupelo, MS | |
| Mar 29, 7:45 PM CDT | HAIL 1 | Nettleton, MS | QUARTER SIZE HAIL COVERING THE GROUND. |
| Apr 4, 2:05 PM CDT | TSTM WND DMG | Tupelo, MS | TREES DOWN IN TUPELO...SOME TREES LANDED ON HOUSES. |
| Apr 11, 4:00 PM CDT | TSTM WND DMG | Pontotoc, MS | A FEW TREES ARE DOWN IN THE SQUARE OF THE TOWN OF PONTOTOC. ONE TREE FELL ONTO A CAR. WINDS BY OBSERVER WERE ESTIMATED BETWEEN 50 AND 60 MPH. |
| Apr 15, 8:06 AM CDT | TSTM WND DMG | 5 S Troy, MS | MULTIPLE TREES DOWN ALONG NEW SALEM ROAD. |
| Apr 20, 3:15 AM CDT | TSTM WND GST 60 | Pontotoc, MS | POWER IS OUT IN PARTS OF PONTOTOC |
| Apr 20, 3:40 AM CDT | TSTM WND DMG | 2 Ese Tupelo, MS | A COUPLE LARGE TREES ARE DOWN ACROSS BEECH SPRINGS STREET NEAR THE WTVA STATION IN TUPELO. |
| Apr 20, 3:40 AM CDT | TSTM WND GST 89 | Tupelo, MS | WIND GAUGE ON ROOF OF A HOUSE MEASURED WINDS AT 65 MPH WITH GUSTS TO 89 MPH |
| Apr 20, 3:45 AM CDT | HAIL 1 | Shannon, MS | |
| Apr 20, 5:51 AM CDT | HAIL 0.88 | Shannon, MS | NICKEL SIZE HAIL IN THE SOUTHERN PART OF LEE COUNTY. |
| Apr 20, 12:22 PM CDT | HAIL 1.5 | 4 S Algoma, MS | PING PONG BALL SIZE HAIL IN THE TOWN OF WALLFIELD. |
| Apr 20, 2:00 PM CDT | HAIL 1.5 | Verona, MS | |
| Apr 20, 2:05 PM CDT | HAIL 1 | Verona, MS | QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 45 AND MAIN STREET IN VERONA. |
| Apr 20, 6:57 PM CDT | HAIL 0.88 | Pontotoc, MS | NICKEL SIZED HAIL ON COXISH RD IN BECKMAN DEVELOPMENT |
| Apr 20, 8:15 PM CDT | TSTM WND GST 60 | Shannon, MS | ESTIMATED WINDS OF 60 MPH BLOWING THROUGH TOWN OF SHANNON |
| Apr 20, 8:30 PM CDT | TSTM WND DMG | Shannon, MS | TREES DOWN ACROSS THE SOUTHERN END OF LEE COUNTY. |
| Apr 27, 3:10 AM CDT | TSTM WND GST 80 | 2 Sw Tupelo, MS | SEVERAL TREES DOWN |
| Apr 27, 9:50 AM CDT | TSTM WND DMG | 5 N Tupelo, MS | TREES DOWN |
| Apr 27, 2:57 PM CDT | TORNADO 0 | 4 N Trace State Park, MS | DAMAGE TO A COUPLE HOMES WITH TREES DOWN. EF-0 TORNADO WITH ESTIMATED WINDS OF 70 MPH. PATH LENGTH OF 1.02 MILES. MAX PATH WIDTH OF 75 YARDS. END PT. 34.3259, -88.8683. |
| Apr 27, 3:15 PM CDT | TSTM WND DMG | Endville, MS | ONE HOUSE DAMAGED. POSSIBLE TORNADO |
| Apr 27, 3:20 PM CDT | TSTM WND DMG | 4 W Tupelo, MS | MULTIPLE TREES DOWN. TREE ON HOUSE ON HWY 9 WEST OF TUPELO |
| May 25, 9:58 PM CDT | TSTM WND DMG | 5 Ese Randolph, MS | POWERLINES DOWN ACROSS PARTS OF SOUTHERN AND CENTRAL PONTOTOC COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 2676 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328 WUUS54 KMEG 260810 SVRMEG MSC081-115-260900- /O.NEW.KMEG.SV.W.0031.110326T0810Z-110326T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 310 AM CDT SAT MAR 26 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 400 AM CDT * AT 310 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PONTOTOC... AND MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONTOTOC... TUPELO...VERONA...TOMBIGBEE STATE PARK AND TRACE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3427 8913 3439 8854 3410 8854 3408 8912 TIME...MOT...LOC 0810Z 264DEG 33KT 3420 8899 $$
3 follow-up statements
021
WWUS54 KMEG 260836
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
336 AM CDT SAT MAR 26 2011
MSC115-260846-
/O.CAN.KMEG.SV.W.0031.000000T0000Z-110326T0900Z/
PONTOTOC MS-
336 AM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PONTOTOC COUNTY IS
CANCELLED...
AT 336 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3423 8882 3430 8882 3439 8855 3437 8854
3410 8854 3409 8882
TIME...MOT...LOC 0836Z 264DEG 33KT 3422 8870
$$
MSC081-260900-
/O.CON.KMEG.SV.W.0031.000000T0000Z-110326T0900Z/
LEE MS-
336 AM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN LEE COUNTY...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VERONA...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NETTLETON...
TUPELO...VERONA...EGGVILLE...INDIAN HILLS...BEECH SPRINGS...
FLOWERDALE...BISSELL...SKYLINE...MOOREVILLE...RICHMOND...PALMETTO...
OLD UNION AND TOMBIGBEE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3423 8882 3430 8882 3439 8855 3437 8854
3410 8854 3409 8882
TIME...MOT...LOC 0836Z 264DEG 33KT 3422 8870
$$077
WUUS54 KMEG 260211
SVRMEG
TNC079-260300-
/O.NEW.KMEG.SV.W.0031.110526T0211Z-110526T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 1000 PM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF
PARIS LANDING STATE PARK...OR 6 MILES NORTHEAST OF PARIS...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3636 8802 3636 8808 3631 8809 3627 8808
3622 8812 3640 8846 3651 8839 3650 8804
3649 8803 3643 8804 3638 8800
TIME...MOT...LOC 0211Z 217DEG 24KT 3640 8825
$$966
WWUS54 KMEG 260251
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
951 PM CDT WED MAY 25 2011
TNC079-260301-
/O.EXP.KMEG.SV.W.0031.000000T0000Z-110526T0300Z/
HENRY TN-
951 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY COUNTY WILL
EXPIRE AT 1000 PM CDT...
AT 951 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3636 8802 3636 8808 3631 8809 3627 8808
3622 8812 3640 8846 3651 8839 3650 8804
3649 8803 3643 8804 3638 8800
TIME...MOT...LOC 0251Z 217DEG 24KT 3661 8805
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 11:49 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 25, 11:49 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1149 PM CDT FRI MAR 25 2011 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 947 PM CDT FRI MAR 25 2011/ UPDATE... AT 930 PM...THE WARM FRONT WAS EVIDENT FROM CENTRAL ALABAMA...WEST ACROSS CENTRAL MISSISSIPPI...TO NORTHERN LOUISIANA AND ALONG THE RED RIVER. TO THE NORTH OF THE FRONT...CLOUDY...COOL...AND FAIRLY DRY AIR REMAINS IN PLACE ON BRISK NORTHEAST WINDS. SOUTH OF THE FRONT MUCH MILDER CONDITIONS AND LIGHT SOUTHERLY WINDS PREVAIL. THINK THIS FRONT WILL REMAIN NEARLY STATIONARY FOR THE REST OF THE OVERNIGHT. AS THE LLJ BEGINS TO ORGANIZE ACROSS LA AROUND 06Z...SHOULD START TO SEE THUNDERSTORM INITIATION IN THE ARKLATEX REGION WHICH WILL EXPAND EASTWARD ALONG THE FRONT LATER TONIGHT AND SATURDAY MORNING AS THE LLJ VEERS EAST. REDUCED POPS THROUGH 06Z SINCE THE ACTIVITY WILL REMAIN WEST OF THE AREA. COULD HAVE REMOVED THEM ALL...BUT PINE BLUFF IS REPORTING SOME LIGHT RAIN SO WASN/T CONFIDENT ENOUGH TO REMOVE IT THIS EVENING. TRIMMED THE AREA OF THUNDERSTORM MENTION TO ALONG AND SOUTH OF I-40 GIVEN THE COOL AND STABLE AIRMASS WELL NORTH OF THE FRONT AND NIL 00Z NAM MUCAPE IN THOSE AREAS. NEAR AND SOUTH OF THE FRONT WILL STAND THE BEST CHANCE OF THUNDER. ALSO UPDATED FOR CURRENT TEMP/WIND/TD TRENDS FOR TONIGHT. THE FRONT WILL CONTINUE TO REMAIN NEARLY STATIONARY THROUGH SATURDAY AS LOW PRESSURE TRACKS ALONG IT. THE COOL NORTHEAST FLOW WITH WIDESPREAD CLOUDS AND RAIN NORTH OF THE FRONT WILL PROBABLY KEEP TEMPS QUITE COOL...SO LOWERED HIGHS TOWARD THE 00Z NAM 2 METER GUIDANCE. ALONG AND SOUTH OF THE FRONT IT WILL BE QUITE WARM AND UNSTABLE WITH POTENTIAL OF 2000+ J/KG OF SBCAPE BY LATE AFTERNOON. STEEP MID LEVEL LAPSE RATES AND STRONG SHEAR WILL PROMOTE SUPERCELL DEVELOPMENT AS THE LOW TRACKS ACROSS NORTHERN MS BETWEEN 21Z-06Z. ADDED MENTION OF LARGE HAIL TO MUCH OF NORTHERN MS TOMORROW AFTERNOON/EVENING COINCIDENT WITH 30 PCT SPC DY2 OTLK AREA. GRIDS PUBLISHED AND ZONES UPDATED. BORGHOFF PREV DISCUSSION... /ISSUED 408 PM CDT FRI MAR 25 2011/ DISCUSSION...20Z SURFACE ANALYSIS PLACES A DEVELOPING SURFACE LOW ACROSS THE SOUTHERN PLAINS WITH A WARM FRONT EXTENDING FROM THE SURFACE LOW BACK THROUGH LOUISIANA AND SOUTHERN MISSISSIPPI. ACROSS THE MID SOUTH THIS AFTERNOON...CLOUDY SKIES HAVE KEPT TEMPERATURES IN THE 50S ACROSS AREAS ALONG AND NORTH OF I-40 AND LOWER 60S ACROSS NORTH MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL TONIGHT AND SATURDAY ARE THE PREDOMINANT CONCERNS IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM...(TONIGHT THROUGH MONDAY)...A WARM FRONT CURRENTLY LOCATED ACROSS SOUTHERN MISSISSIPPI AND LOUISIANA WILL GRADUALLY BEGIN TO MOVE NORTH TONIGHT TOWARDS THE MID SOUTH AS A DEVELOPING SURFACE LOW ACROSS TEXAS GRADUALLY BEGINS TO MOVE TOWARDS WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY. MEANWHILE ALOFT...A SUBTLE SHORTWAVE EMBEDDED WITHIN NEARLY ZONAL MID LEVEL FLOW WILL MOVE ACROSS THE REGION. 310-320K SURFACES SHOW INCREASING ISENTROPIC ASCENT TONIGHT...ESPECIALLY DURING THE OVERNIGHT HOURS. AT THIS TIME THINK BEST COVERAGE WILL BE DURING THIS TIMEFRAME AND WENT WITH CHANCE POPS FOR THIS EVENING AND LIKELY/CATEGORICAL POPS FOR THE OVERNIGHT HOURS. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN ELEVATED WITH THE OVERALL THREAT FOR ANY THUNDERSTORMS TO BECOME SEVERE LOW. WRF/GFS/ECMWF MODELS ALL INDICATE THE WARM FRONT WILL RESIDE SOMEWHERE SOUTH OF I-40 ON SATURDAY...MOST LIKELY ACROSS NORTH MISSISSIPPI TOWARDS CENTRAL MISSISSIPPI WITH A TRAILING LOW MOVING EAST ACROSS THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT INTO SUNDAY MORNING. HOWEVER...SOME UNCERTAINTY REMAINS WITH RESPECT TO THE EXACT POSITION OF THE WARM FRONT WHICH WILL AFFECT HIGH TEMPERATURES SATURDAY AND MOST IMPORTANTLY THE THERMODYNAMICS THAT WILL ENHANCE ANY THUNDERSTORM POTENTIAL AND THE OVERALL THREAT FOR SEVERE THUNDERSTORMS. SURFACE BASED CAPE/MOST UNSTABLE CAPE VALUES BETWEEN 1600-1900 J/KG...LI/S BETWEEN -4 TO -6...VERY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 7 TO 8 C/KM...AND SURFACE DEWPOINTS IN THE LOWER 60S ALONG THE WARM FRONT WILL BE CONDUCIVE FOR DECENT THERMODYNAMICS. SOME WEAK BUT ACCEPTABLE UPPER LEVEL DIVERGENCE ALOFT AND ANOTHER SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL FLOW ALOFT WILL MOVE ACROSS THE REGION SATURDAY. THIS IS ANTICIPATED TO ASSIST IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. 0-1KM STORM RELATIVE HELICITY VALUES BETWEEN 300-500 M2/S2 AND 0-6KM BULK SHEAR VALUES BETWEEN 55-80 KTS WILL SUPPORT THE POTENTIAL FOR SOME MINI-SUPERCELLULAR TYPE TORNADOES ALONG THIS BOUNDARY. BASED ON THE ABOVE DATA THINK THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL RESIDE ACROSS AREAS MAINLY ALONG AND SOUTH OF THE TENNESSEE/MISSISSIPPI STATE LINE. WILL CONTINUE TO MENTION LARGE HAIL...DAMAGING WINDS...AND THE POTENTIAL FOR TORNADOES IN THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES BETWEEN 1.2 TO 1.4 INCHES WILL ALSO SUPPORT THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM THE THUNDERSTORMS. EVENING SHIFT WILL CONTINUE TO MONITOR SHORT TERM MESOSCALE TRENDS AND ADJUST FORECAST AS NECESSARY AS THIS POTENTIAL SEVERE WEATHER EVENT BEGINS TO EVOLVE. STAY TUNED... SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END SATURDAY NIGHT AND SUNDAY AS THE SURFACE LOW MOVES EAST OF THE MID SOUTH. DESPITE THE PASSAGE OF THE SURFACE LOW...UPPER LEVEL FLOW WILL REMAIN NEARLY ZONAL AND CONFIDENCE ON PRECIPITATION CHANCES FOR SUNDAY NIGHT AND MONDAY REMAIN CHALLENGING DUE TO LOW CONFIDENCE IN TIMING OF SUBTLE SHORTWAVES EMBEDDED WITHIN THE UPPER LEVEL FLOW. LONG TERM...(TUESDAY THROUGH FRIDAY)...12Z LONG RANGE MODELS CONTINUE TO INDICATE A BROAD UPPER LEVEL TROUGH AXIS MOVING THROUGH THE REGION BY THE MIDDLE OF NEXT WEEK. SOME UNCERTAINTY REMAINS WITH THE OVERALL SPEED OF THIS NEXT SYSTEM AS THE 12Z ECMWF IS MUCH QUICKER THAN THE 00Z ECMWF AND THE LAST 2 RUNS OF THE GFS. FOR NOW WENT WITH CONSENSUS AND KEPT POPS ON THE LOW SIDE FOR THE REMAINDER OF THE FORECAST. CJC && .AVIATION... 06Z TAFS FEW CHANGES FROM 00Z PACKAGE...OTHER THAN A SLIGHT DELAY IN MVFR CIGS IN THE SHORT TERM. ELEVATED TSRA STILL EXPECTED TO DEVELOP THROUGH THE OVERNIGHT. RAIN FALLING INTO THE COOL STABLE AIR WILL HELP REINFORCE THE LOW LEVEL INVERSION AND STRATUS. BY 12Z... EXPECT MVFR TO PREVAIL WITH POCKETS OF IFR CIGS. FOR SATURDAY... PERIODS OF RAIN SHOWERS WILL CONTINUE. BEST EARLY AFTERNOON TS POTENTIAL AT KTUP...WHICH SHOULD BE JUST NORTH OF THE WARM FRONT. MOST INTENSE/ORGANIZED TSRA SHOULD OCCUR OVER NORTHEAST MS AFTER 22Z... PERSISTING UNTIL 03Z OR SO SOUTH OF THE TUP VICINITY. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 46 57 42 54 / 90 90 70 10 MKL 43 52 37 52 / 70 90 80 10 JBR 42 47 37 51 / 60 90 60 10 TUP 53 75 50 61 / 90 90 80 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 25, 11:43 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1143 PM CDT FRI MAR 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1143 PM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH AND WEST OF A LINE FROM HARRISBURG ARKANSAS TO MEMPHIS TO BATESVILLE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF AN INTENSIFYING WARM FRONT THAT STRETCHES FROM SOUTHERN ARKANSAS INTO CENTRAL MISSISSIPPI. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL IN THE SLIGHT RISK AREA. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR FLOODING AT OSCEOLA ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO SAVANNAH TENNESSEE. LOW PRESSURE WILL TRACK ALONG A WARM FRONT STALLED ACROSS NORTH MISSISSIPPI SATURDAY AFTERNOON AND EVENING. SEVERE STORMS COULD DEVELOP IN THE RISK AREA WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR FLOODING AT OSCEOLA ARKANSAS CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON LATE TONIGHT AND AGAIN SATURDAY AFTERNOON AND EVENING. BORGHOFF
In the hours before
Special weather statement, Mar 26, 1:04 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 AM CDT SAT MAR 26 2011
MSZ011-020-021-260645-
QUITMAN MS-YALOBUSHA MS-TALLAHATCHIE MS-
104 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...
SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WEBB AT 104 AM CDT...MOVING EAST AT 50
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE AND GRASSY LAKE.
&&
LAT...LON 3408 9045 3416 9013 3416 8964 3387 8963
3386 8967 3387 8977 3389 8978 3389 8992
3383 8992 3382 8997 3381 8998 3381 9036
TIME...MOT...LOC 0604Z 260DEG 42KT 3395 9027Special weather statement, Mar 26, 1:30 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT SAT MAR 26 2011
MSZ010-011-260715-
COAHOMA MS-QUITMAN MS-
130 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...
CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTH OF SHERARD AT 130 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3411 9067 3412 9076 3422 9083 3438 9023
3416 9013 3414 9014 3408 9041 3408 9045
3407 9045 3402 9066
TIME...MOT...LOC 0630Z 253DEG 34KT 3412 9073Special weather statement, Mar 26, 1:43 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 AM CDT SAT MAR 26 2011
MSZ012-013-020>022-260730-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
143 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTHEAST OF ENID AT 143 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR GEORGE PAYNE STATE PARK AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE.
&&
LAT...LON 3387 8977 3389 8978 3389 8991 3424 9005
3439 8924 3399 8924
TIME...MOT...LOC 0643Z 255DEG 40KT 3410 8988Special weather statement, Mar 26, 2:29 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CDT SAT MAR 26 2011
ARZ036-TNZ049-088-260800-
CRITTENDEN AR-SHELBY TN-TIPTON TN-
229 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 AM CDT FOR...
EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES NORTH OF JERICHO AT 229 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...SHELBY AND TIPTON COUNTIES...INCLUDING
LOCATIONS NEAR MARION...MEEMAN SHELBY FOREST STATE PARK AND
MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND
WAPANOCCA LAKE.
&&
LAT...LON 3540 9029 3543 9008 3541 9005 3544 9001
3547 8981 3523 8975 3517 9023
TIME...MOT...LOC 0729Z 265DEG 38KT 3535 9017Special weather statement, Mar 26, 2:33 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 AM CDT SAT MAR 26 2011
TNZ052-053-089>091-260815-
FAYETTE TN-MADISON TN-CHESTER TN-HARDEMAN TN-MCNAIRY TN-
233 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 AM CDT FOR...
WESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER WHITEVILLE AT 234 AM CDT...MOVING EAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...FAYETTE...HARDEMAN...MADISON AND MCNAIRY
COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...CHICKASAW STATE
FOREST...CHICKASAW STATE PARK...HENDERSON...SELMER AND T O FULLER
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3508 8872 3502 8930 3539 8928 3540 8919
3541 8919 3557 8856 3520 8852
TIME...MOT...LOC 0734Z 249DEG 47KT 3533 8911Special weather statement, Mar 26, 2:46 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 246 AM CDT SAT MAR 26 2011 ARZ027-035-048-260830- CROSS AR-ST. FRANCIS AR-POINSETT AR- 246 AM CDT SAT MAR 26 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 AM CDT FOR... CROSS COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER FAIR OAKS AT 246 AM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROSS...POINSETT AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR PARKIN...VILLAGE CREEK STATE PARK AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3542 9105 3549 9050 3515 9050 3507 9105 TIME...MOT...LOC 0746Z 241DEG 39KT 3525 9102
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:54 AM CDT | Special Weather Statement | MEG | DeSoto | 36 min |
| Mar 26, 1:04 AM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 41 min |
| Mar 26, 1:30 AM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 45 min |
| Mar 26, 1:43 AM CDT | Special Weather Statement | MEG | Yalobusha | 47 min |
| Mar 26, 2:01 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 61 days |
| Mar 26, 2:24 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Tallahatchie, Union, Yalobusha | 61 days |
| Mar 26, 3:39 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc | 3 hr |
| Mar 26, 3:46 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 44 min |
| Mar 26, 3:47 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 28 min |
| Mar 26, 4:07 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 38 min |
| Mar 26, 4:23 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 41 min |
| Mar 26, 4:55 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola | 50 min |
| Mar 26, 4:58 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 47 min |
| Mar 26, 5:11 AM CDT | Flash Flood Warning | MEG | Lafayette, Lee, Pontotoc, Prentiss, Union | 3 hr |
| Mar 26, 5:36 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Marshall, Pontotoc, Tippah, Union | 39 min |
| Mar 26, 6:14 AM CDT | Special Weather Statement | MEG | Union | 46 min |
| Mar 26, 6:42 AM CDT | Special Weather Statement | MEG | Prentiss | 33 min |
| Mar 26, 7:12 AM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
| Mar 26, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 49 min |
| Mar 26, 5:36 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 24 min |
| Mar 26, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tate, Tippah, Union | 64 min |
| Mar 26, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 47 min |
| Mar 26, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 21 min |
| Mar 26, 6:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more | 58 min |
| Mar 26, 6:36 PM CDT | Special Weather Statement | MEG | Tate | 39 min |
| Mar 26, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate | 48 min |
| Mar 26, 2:29 AM CDT | Special Weather Statement | MEG | Shelby | 31 min |
| Mar 26, 2:33 AM CDT | Special Weather Statement | MEG | Chester, Hardeman, McNairy | 42 min |
| Mar 26, 3:44 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 46 min |
| Mar 26, 4:24 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 36 min |
| Mar 26, 4:56 AM CDT | Special Weather Statement | MEG | Hardeman | 49 min |
| Mar 26, 5:30 AM CDT | Special Weather Statement | MEG | Chester | 45 min |
| Mar 26, 5:58 AM CDT | Special Weather Statement | MEG | Hardin | 32 min |
| Mar 26, 7:51 AM CDT | Special Weather Statement | MEG | Shelby | 39 min |
| Mar 26, 12:22 PM CDT | Special Weather Statement | MEG | Lake | 38 min |
| Mar 26, 1:02 PM CDT | Special Weather Statement | MEG | Obion | 43 min |
| Mar 26, 1:31 PM CDT | Special Weather Statement | MEG | Crockett, Gibson | 29 min |
| Mar 26, 1:45 PM CDT | Special Weather Statement | MEG | Dyer | 30 min |
| Mar 26, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lake, Obion | 27 min |
| Mar 26, 2:03 PM CDT | Special Weather Statement | MEG | Carroll | 27 min |
| Mar 26, 2:24 PM CDT | Special Weather Statement | MEG | Carroll, Gibson | 36 min |
| Mar 26, 2:29 PM CDT | Special Weather Statement | MEG | Decatur, Henderson | 31 min |
| Mar 26, 4:38 PM CDT | Special Weather Statement | MEG | Henderson, Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.